Stevens-Johnson Syndrome following a Single Ampicillin Dose in an Elderly Patient: A Case Report.
Аннотация
INTRODUCTION
Stevens-Johnson syndrome (SJS) is a rare but life-threatening mucocutaneous disorder, most commonly triggered by medications.
CASE PRESENTATION: We present the case of a 75-year-old Armenian female who developed severe SJS following a single dose of ampicillin. She initially presented with fever, generalized weakness, and a rapidly progressing bullous rash affecting her face, neck, upper limbs, and chest. Her medical history included untreated rheumatoid arthritis and chronic bronchitis, for which she had been self-medicating with corticosteroids and other medications. Despite early initiation of high-dose corticosteroids and supportive therapy, her condition deteriorated, leading to septicemia and respiratory failure, necessitating admission to the Infectious Diseases Department. Multidisciplinary management, including immunosuppressive therapy with cyclosporine and targeted antimicrobial treatment, resulted in clinical stabilization and eventual recovery.
CONCLUSION
This case highlights that even minimal exposure to beta-lactam antibiotics can precipitate severe SJS in elderly and immunocompromised patients. Early recognition and prompt multidisciplinary intervention are essential to improve outcomes.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.